Jump to content

Photo

antibiotics and teeth?

calcium

2 replies to this topic

#1 ono

ono

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 0
About Me
  • Joined: 10-October 02

Posted 05 June 2004 - 07:27 AM

I read somewhere that antibiotics (esp minocycline) causes yellowing of teeth? Does anyone know about this.. I noticed that my teeth have yellowed since 2yrs ago, when i had my braces taken off and was coincidentally on minocycline - cos b4 my teeth were nice & white.. I mean my oral hygiene's pretty good (regular brushing/mouthrinse/flossing etc) so dunno y my teeth hav yellowed?

I think it was either the antibiotics or my reduced intake of milk (potential acne trigger) in recent years and therefore less calcium? Any clues?

#2 laxdguy2k2

laxdguy2k2

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 0
About Me
  • Joined: 22-February 04

Posted 05 June 2004 - 11:25 AM

If you drink alot of tea/coffee and/or smoke that'll stain your teeth...just buy some whitestrips or ask your dentist to whiten them($$$$).

#3 Lydia

Lydia

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 861
    Likes: 0
About Me
  • Gender:Not Telling
  • Joined: 27-May 04

Posted 05 June 2004 - 11:31 AM

If you've been on the antibiotics for two years then it is possible, because yellowing or greying of teeth is a side effect of taking them for prolonged periods of time. But...if you were wearing braces too this be one of the factors (just because it's harder to brush) alongside the minocycline.

I'd talk to your doctor/derm about it if you're worried...s/he could change your medication, or refer you to a dentist who could whiten them like this biggrin.gif




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users